Yaz Heart Attack
One of the Yaz side effects leading to Yaz lawsuits has been an increased incidence of heart attacks. Yaz birth control pills, which contain the progestin “drospirenone”, can lead to excess potassium in the blood. This Yaz side effect can cause heart attacks and death in women who have taken Yaz birth control. The increased potassium levels usually do not have noticeable symptoms and as a result may go unrecognized, and therefore untreated, increasing the risk to women using Yaz.
Understanding the symptoms of a Yaz heart attack
It is of critical importance that women taking Yaz, or who have taken Yaz understand the symptoms of Yaz induced heart attacks and the risk factors for developing a heart attack in order to:
- Seek an alternative means of birth control, especially if they have a high risk of developing a heart attack.
- Recognize the symptoms of a heart attack in order to seek emergency medical care.
Women who are taking Yaz and experience any of the following Yaz side effects may be developing a heart attack and should seek emergency medical help immediately:
- abdominal pain
- chest pain
- chest pressure
- discomfort or pain in the neck, jaw, shoulder or upper back
- faintness or lightheadedness
- feelings of extreme anxiety or nervousness
- inexplicable fatigue or weakness
- nausea or vomiting
- shortness of breath
- excessive sweating
As is the case with any medication, some women will be in a higher risk group than others for developing a heart attack. Women with the highest risk of developing a Yaz or Yasmin heart attack include those who have a medical history of:
- heart attack
- heart disease
- high cholesterol
- hypertension (high blood pressure)
- menopause or low levels of estrogen
- metabolic syndrome (a condition whose symptoms include abdominal fat and high blood sugar)
- Unhealthy lifestyle habits that include diets high in fat, drinking excessive amounts of alcohol, and not exercising regularly
If you experience a Yasmin heart attack
If you think you are experiencing a heart attack you should immediately seek medical care to save your life. Your follow-up should include all recommended lifestyle changes and prescribed treatments to restore your health and prevent future heart problems.